Czechoslovak Mathematical Journal, Vol. 69, No. 3, pp. 713-761, 2019


Centralizing traces and Lie-type isomorphisms on generalized matrix algebras: a new perspective

Xinfeng Liang, Feng Wei, Ajda Fošner

Received November 4, 2017.   Published online May 17, 2019.

Abstract:  Let $\mathcal{R}$ be a commutative ring, $\mathcal{G}$ be a generalized matrix algebra over $\mathcal{R}$ with weakly loyal bimodule and $\mathcal{Z}(\mathcal{G})$ be the center of $\mathcal{G}$. Suppose that $\mathfrak{q}\colon\mathcal{G}\times\mathcal{G} \rightarrow\mathcal{G}$ is an \hbox{$\mathcal{R}$-bilinear} mapping and that $\mathfrak{T}_{\mathfrak{q}}\colon\mathcal{G}\rightarrow\mathcal{G}$ is a trace of $\mathfrak{q}$. The aim of this article is to describe the form of $\mathfrak{T}_{\mathfrak{q}}$ satisfying the centralizing condition $[\mathfrak{T}_{\mathfrak{q}}(x), x]\in\mathcal{Z(G)}$ (and commuting condition $[\mathfrak{T}_{\mathfrak{q}}(x), x]=0$) for all $x\in\mathcal{G}$. More precisely, we will revisit the question of when the centralizing trace (and commuting trace) $\mathfrak{T}_{\mathfrak{q}}$ has the so-called proper form from a new perspective. Using the aforementioned trace function, we establish sufficient conditions for each Lie-type isomorphism of $\mathcal{G}$ to be almost standard. As applications, centralizing (commuting) traces of bilinear mappings and Lie-type isomorphisms on full matrix algebras and those on upper triangular matrix algebras are totally determined.
Keywords:  generalized matrix algebra; commuting trace; centralizing trace; Lie isomorphism; Lie triple isomorphism
Classification MSC:  16R60, 16W10, 15A78
DOI:  10.21136/CMJ.2019.0507-17


References:
[1] P. N. Ánh, L. van Wyk: Automorphism groups of generalized triangular matrix rings. Linear Algebra Appl. 434 (2011), 1018-1026. DOI 10.1016/j.laa.2010.10.007 | MR 2763609 | Zbl 1222.16017
[2] Z. Bai, S. Du, J. Hou: Multiplicative Lie isomorphisms between prime rings. Commun. Algebra 36 (2008), 1626-1633. DOI 10.1080/00927870701870475 | MR 2420085 | Zbl 1145.16013
[3] D. Benkovič: Lie triple derivations of unital algebras with idempotents. Linear Multilinear Algebra 63 (2015), 141-165. DOI 10.1080/03081087.2013.851200 | MR 3273744 | Zbl 1315.16037
[4] D. Benkovič, D. Eremita: Commuting traces and commutativity preserving maps on triangular algebras. J. Algebra 280 (2004), 797-824. DOI 10.1016/j.jalgebra.2004.06.019 | MR 2090065 | Zbl 1076.16032
[5] D. Benkovič, D. Eremita: Multiplicative Lie $n$-derivations of triangular rings. Linear Algebra Appl. 436 (2012), 4223-4240. DOI 10.1016/j.laa.2012.01.022 | MR 2915278 | Zbl 1247.16040
[6] D. Benkovič, N. Širovnik: Jordan derivations of unital algebras with idempotents. Linear Algebra Appl. 437 (2012), 2271-2284. DOI 10.1016/j.laa.2012.06.009 | MR 2954489 | Zbl 1258.16042
[7] C. Boboc, S. Dăscălescu, L. van Wyk: Isomorphisms between Morita context rings. Linear Multilinear Algebra 60 (2012), 545-563. DOI 10.1080/03081087.2011.611946 | MR 2916840 | Zbl 1258.16040
[8] M. Brešar: Centralizing mappings and derivations in prime rings. J. Algebra 156 (1993), 385-394. DOI 10.1006/jabr.1993.1080 | MR 1216475 | Zbl 0773.16017
[9] M. Brešar: Commuting traces of biadditive mappings, commutativity-preserving mappings and Lie mappings. Trans. Am. Math. Soc. 335 (1993), 525-546. DOI 10.2307/2154392 | MR 1069746 | Zbl 0791.16028
[10] M. Brešar: Commuting maps: a survey. Taiwanese J. Math. 8 (2004), 361-397. DOI 10.11650/twjm/1500407660 | MR 2163313 | Zbl 1078.16032
[11] M. Brešar, M. A. Chebotar, W. S. Martindale III: Functional Identities. Frontiers in Mathematics, Birkhäuser, Basel (2007). DOI 10.1007/978-3-7643-7796-0 | MR 2332350 | Zbl 1132.16001
[12] A. J. Calderón Martín: Graded triangular algebras. Electron. J. Linear Algebra 27 (2014), 317-331. DOI 10.13001/1081-3810.1621 | MR 3194959 | Zbl 1297.16043
[13] A. J. Calderón Martín, M. Haralampidou: Lie mappings on locally $m$-convex $H^*$-algebras. Proceedings of the International Conference on Topological Algebras and Their Applications, ICTAA 2008 Math. Stud. (Tartu) 4, Estonian Mathematical Society, Tartu (2008), 42-51. MR 2484660 | Zbl 1216.46045
[14] A. J. Calderón Martín, C. Martín González: Lie isomorphisms on $H^*$-algebras. Commun. Algebra 31 (2003), 323-333. DOI 10.1081/AGB-120016762 | MR 1969226 | Zbl 1021.16021
[15] A. J. Calderón Martín, C. Martín González: The Banach-Lie group of Lie triple automorphisms of an $H^*$-algebra. Acta Math. Sci., Ser. B, Engl. Ed. 30 (2010), 1219-1226. DOI 10.1016/S0252-9602(10)60118-X | MR 2730548 | Zbl 1240.17006
[16] A. J. Calderón Martín, C. Martín González: A linear approach to Lie triple automorphisms of $H^*$-algebras. J. Korean Math. Soc. 48 (2011), 117-132. DOI 10.4134/JKMS.2011.48.1.117 | MR 2778017 | Zbl 1235.17011
[17] W.-S. Cheung: Mappings on Triangular Algebras. Doctoral dissertation, University of Victoria, Canada (2000). MR 2701472
[18] W.-S. Cheung: Commuting maps of triangular algebras. J. Lond. Math. Soc., II. Ser. 63 (2001), 117-127. DOI 10.1112/S0024610700001642 | MR 1802761 | Zbl 1014.16035
[19] Y.-N. Ding, J.-K. Li: Characterizations of Lie $n$-derivations of unital algebras with nontrivial idempotents. Available at https://arxiv.org/abs/1702.08877v1.
[20] G. Dolinar: Maps on $M_n$ preserving Lie products. Publ. Math. 71 (2007), 467-477. MR 2361725 | Zbl 1164.17015
[21] G. Dolinar: Maps on upper triangular matrices preserving Lie products. Linear Multilinear Algebra 55 (2007), 191-198. DOI 10.1080/03081080600635484 | MR 2288901 | Zbl 1160.17014
[22] Y. Du, Y. Wang: $k$-commuting maps on triangular algebras. Linear Algebra Appl. 436 (2012), 1367-1375. DOI 10.1016/j.laa.2011.08.024 | MR 2890924 | Zbl 1238.15014
[23] Y. Du, Y. Wang: Lie derivations of generalized matrix algebras. Linear Algebra Appl. 436 (2012), 1367-1375. DOI 10.1016/j.laa.2012.06.013 | MR 2964719 | Zbl 1266.16046
[24] Y. Du, Y. Wang: Biderivations of generalized matrix algebras. Linear Algebra Appl. 438 (2013), 4483-4499. DOI 10.1016/j.laa.2013.02.017 | MR 3034545 | Zbl 1283.16035
[25] W. Franca: Commuting maps on some subsets of matrices that are not closed under addition. Linear Algebra Appl. 437 (2012), 388-391. DOI 10.1016/j.laa.2012.02.018 | MR 2917454 | Zbl 1247.15026
[26] W. Franca: Commuting maps on rank-$k$ matrices. Linear Algebra Appl. 438 (2013), 2813-2815. DOI 10.1016/j.laa.2012.11.013 | MR 3008537 | Zbl 1261.15017
[27] W. Franca: Commuting traces of multiadditive maps on invertible and singular matrices. Linear Multilinear Algebra 61 (2013), 1528-1535. DOI 10.1080/03081087.2012.758259 | MR 3175383 | Zbl 1292.15026
[28] W. Franca: Commuting traces on invertible and singular operators. Oper. Matrices 9 (2015), 305-310. DOI 10.7153/oam-09-17 | MR 3338565 | Zbl 1314.47005
[29] W. Franca: Commuting traces of biadditive maps on invertible elements. Commun. Algebra 44 (2016), 2621-2634. DOI 10.1080/00927872.2015.1053906 | MR 3492178 | Zbl 1352.16025
[30] W. Franca: Weakly commuting maps on the set of rank-1 matrices. Linear Multilinear Algebra 65 (2017), 475-495. DOI 10.1080/03081087.2016.1192576 | MR 3589613 | Zbl 1356.16023
[31] W. Franca, N. Louza: Commuting maps on rank-1 matrices over noncommutative division rings. Commun. Algebra 45 (2017), 4696-4706. DOI 10.1080/00927872.2016.1278010 | MR 3670342 | Zbl 1388.16023
[32] I. N. Herstein: Lie and Jordan structures in simple, associative rings. Bull. Am. Math. Soc. 67 (1961), 517-531. DOI 10.1090/S0002-9904-1961-10666-6 | MR 0139641 | Zbl 0107.02704
[33] L.-K. Hua: A theorem on matrices over a sfield and its applications. J. Chinese Math. Soc. (N.S.) 1 (1951), 110-163. MR 0071414
[34] P. A. Krylov: Isomorphism of generalized matrix rings. Algebra Logika 47 (2008), 456-463 (In Russian.); translation in Algebra Logic 47 (2008), 258-262. DOI 10.1007/s10469-008-9016-y | MR 2484564 | Zbl 1155.16302
[35] P. A. Krylov: Injective modules over formal matrix rings. Sibirsk. Mat. Zh. 51 (2010), 90-97 (In Russian.); translation in Sib. Math. J. 51 (2010), 72-77. DOI 10.1007/s11202-010-0009-4 | MR 2654524 | Zbl 1214.16004
[36] P. A. Krylov: The group $K_0$ of a generalized matrix ring. Algebra Logika 52 (2013), 370-385 (In Russian.); translation in Algebra Logic 52 (2013), 250-261. DOI 10.1007/s10469-013-9238-5 | MR 3137130 | Zbl 1288.19001
[37] P. A. Krylov, A. A. Tuganbaev: Modules over formal matrix rings. Fundam. Prikl. Mat. 15 (2009), 145-211 (In Russian.); translation in J. Math. Sci., New York 171, (2010), 248-295. DOI 10.1007/s10958-010-0133-5 | MR 2745016 | Zbl 1283.16025
[38] P. Krylov, A. Tuganbaev: Formal Matrices. Algebra and Applications 23 Springer, Cham (2017). DOI 10.1007/978-3-319-53907-2 | MR 3642603 | Zbl 1367.16001
[39] P.-H. Lee, T.-L. Wong, J.-S. Lin, R.-J. Wang: Commuting traces of multiadditive mappings. J. Algebra 193 (1997), 709-723. DOI 10.1006/jabr.1996.7016 | MR 1458811 | Zbl 0879.16022
[40] Y. Li, L. van Wyk, F. Wei: Jordan derivations and antiderivations of generalized matrix algebras. Oper. Matrices 7 (2013), 399-415. DOI 10.7153/oam-07-23 | MR 3099192 | Zbl 1310.15044
[41] Y. Li, F. Wei: Semi-centralizing maps of generalized matrix algebras. Linear Algebra Appl. 436 (2012), 1122-1153. DOI 10.1016/j.laa.2011.07.014 | MR 2890909 | Zbl 1238.15015
[42] Y. Li, F. Wei, A. Fošner: $k$-Commuting mappings of generalized matrix algebras. To appear in Period. Math. Hungar. DOI 10.1007/s10998-018-0260-1
[43] X. Liang, F. Wei, Z. Xiao, A. Fošner: Centralizing traces and Lie triple isomorphisms on generalized matrix algebras. Linear Multilinear Algebra 63 (2015), 1786-1816. DOI 10.1080/03081087.2014.974490 | MR 3305010 | Zbl 1326.15037
[44] C.-K. Liu: Centralizing maps on invertible or singular matrices over division rings. Linear Algebra Appl. 440 (2014), 318-324. DOI 10.1016/j.laa.2013.10.016 | MR 3134274 | Zbl 1294.16030
[45] C.-K. Liu, J.-J. Yang: Power commuting additive maps on invertible or singular matrices. Linear Algebra Appl. 530 (2017), 127-149. DOI 10.1016/j.laa.2017.04.038 | MR 3672952 | Zbl 1368.15015
[46] F. Lu: Lie isomorphisms of reflexive algebras. J. Funct. Anal. 240 (2006), 84-104. DOI 10.1016/j.jfa.2006.07.012 | MR 2259893 | Zbl 1116.47059
[47] L. W. Marcoux, A. R. Sourour: Commutativity preserving linear maps and Lie automorphisms of triangular matrix algebras. Linear Algebra Appl. 288 (1999), 89-104. DOI 10.1016/S0024-3795(98)10182-9 | MR 1670535 | Zbl 0933.15029
[48] L. W. Marcoux, A. R. Sourour: Lie isomorphisms of nest algebras. J. Funct. Anal. 164 (1999), 163-180. DOI 10.1006/jfan.1999.3388 | MR 1694510 | Zbl 0940.47061
[49] C. Martín González, J. Repka, J. Sánchez-Ortega: Automorphisms, $\sigma$-biderivations and $\sigma$-commuting maps of triangular algebras. Mediterr. J. Math. 14 (2017), Article No. 68, 25 pages. DOI 10.1007/s00009-016-0809-2 | MR 3619430 | Zbl 1397.16039
[50] K. Morita: Duality for modules and its applications to the theory of rings with minimum condition. Sci. Rep. Tokyo Kyoiku Daigaku, Sect. A 6 (1958), 83-142. MR 0096700 | Zbl 0080.25702
[51] X. Qi, J. Hou: Characterization of $\xi$-Lie multiplicative isomorphisms. Oper. Matrices 4 (2010), 417-429. DOI 10.7153/oam-04-22 | MR 2680956 | Zbl 1203.16027
[52] X. Qi, J. Hou: Characterization of $k$-commuting additive maps on rings. Linear Algebra Appl. 468 (2015), 48-62. DOI 10.1016/j.laa.2013.12.038 | MR 3293240 | Zbl 1312.16040
[53] X. Qi, J. Hou, J. Deng: Lie ring isomorphisms between nest algebras on Banach spaces. J. Funct. Anal. 266 (2014), 4266-4292. DOI 10.1016/j.jfa.2014.01.018 | MR 3170209 | Zbl 1312.47094
[54] J. Sánchez-Ortega: $\sigma$-mappings of triangular algebras. Available at https://arxiv.org/abs/1312.4635v1.
[55] A. R. Sourour: Maps on triangular matrix algebras. Problems in Applied Mathematics and Computational Intelligence Math. Comput. Sci. Eng., World Sci. Eng. Soc. Press, Athens (2001), 92-96. MR 2022547
[56] P. Šemrl: Non-linear commutativity preserving maps. Acta Sci. Math. 71 (2005), 781-819. MR 2206609 | Zbl 1111.15002
[57] T. Wang, F. Lu: Lie isomorphisms of nest algebras on Banach spaces. J. Math. Anal. Appl. 391 (2012), 582-594. DOI 10.1016/j.jmaa.2012.01.044 | MR 2903155 | Zbl 1251.46025
[58] Y. Wang: Commuting (centralizing) traces and Lie (triple) isomorphisms on triangular algebras revisited. Linear Algebra Appl. 488 (2016), 45-70. DOI 10.1016/j.laa.2015.09.039 | MR 3419772 | Zbl 1335.16029
[59] Y. Wang: Notes on centralizing traces and Lie triple isomorphisms on triangular algebras. Linear Multilinear Algebra 64 (2016), 863-869. DOI 10.1080/03081087.2015.1063578 | MR 3479386 | Zbl 1354.16024
[60] Y. Wang, Y. Wang: Multiplicative Lie $n$-derivations of generalized matrix algebras. Linear Algebra Appl. 438 (2013), 2599-2616. DOI 10.1016/j.laa.2012.10.052 | MR 3005317 | Zbl 1272.16039
[61] Z. Xiao, F. Wei: Commuting mappings of generalized matrix algebras. Linear Algebra Appl. 433 (2010), 2178-2197. DOI 10.1016/j.laa.2010.08.002 | MR 2736145 | Zbl 1206.15016
[62] Z. Xiao, F. Wei: Commuting traces and Lie isomorphisms on generalized matrix algebras. Oper. Matrices 8 (2014), 821-847. DOI 10.7153/oam-08-46 | MR 3257894 | Zbl 1306.15024
[63] Z. Xiao, F. Wei, A. Fošner: Centralizing traces and Lie triple isomorphisms on triangular algebras. Linear Multilinear Algebra 63 (2015), 1309-1331. DOI 10.1080/03081087.2014.932356 | MR 3299322 | Zbl 1318.15012
[64] X. Xu, X. Yi: Commuting maps on rank-$k$ matrices. Electron. J. Linear Algebra 27 (2014), 735-741. DOI 10.13001/1081-3810.1958 | MR 3291661 | Zbl 1325.15014
[65] X. Yu, F. Lu: Maps preserving Lie product on $B(X)$. Taiwanese J. Math. 12 (2008), 793-806. DOI 10.11650/twjm/1500602436 | MR 2417148 | Zbl 1159.47020
[66] J.-H. Zhang, F.-J. Zhang: Nonlinear maps preserving Lie products on factor von Neumann algebras. Linear Algebra Appl. 429 (2008), 18-30. DOI 10.1016/j.laa.2008.01.031 | MR 2419135 | Zbl 1178.47024

Affiliations:   Xinfeng Liang, School of Mathematics and Big Data, Anhui University of Science & Technology, Huainan, 232001, P. R. China. e-mail: xfliang@aust.edu.cn; Feng Wei (corresponding author), School of Mathematics and Statistics, Beijing Institute of Technology, 5 South Zhongguancun Street, Haidian District, Beijing, 100081, P. R. China, e-mail: daoshuo@hotmail.com, daoshuowei@gmail.com; Ajda Fošner, Faculty of Management, University of Primorska, Cankarjeva 5, SI-6104 Koper, Slovenia, e-mail: ajda.fosner@fm-kp.si


 
PDF available at: